In 2010, a 61-year-old Caucasian woman presented with a palpable thyroid goiter associated with hyperthyroidism and started carbimazole therapy. Her medical history also included long standing anxious-depressive troubles treated with lithium and tricyclic antidepressants for several years and, successively, with paroxetine. In addition, she suffered of type 2 diabetes mellitus, arterial hypertension, mixed dyslipidemia, and osteoporosis. She never used minocycline or related tetracycline antibiotics. She underwent thyroid scintigraphy that showed a hot left nodule and a cold right nodule. Fine needle aspiration (FNA) of both nodules was performed. Unfortunately, FNA of the right nodule was non-diagnostic, while the left one was benign. Then, she disappeared from clinical surveillance and 6 years later, she presented to her general practitioner who, on the basis of her psychiatric troubles which made her unable to follow the correct thyroid therapy, suggested a complete...
Compliance with Ethical Standards
Conflict of Interest
The authors declare that they have no competing interests.
- 1.Nosé V (2016) Drug- and radiation-induced changes and pigment accumulation. In: Mete O, Asa SL (eds) Endocrine Pathology. Cambridge, Cambridge University Press, pp. 422–424Google Scholar